Germany, 31 July 2021, Chamling et al, Clinical Research in Cardiology Summary We would like to present the findings of three different patients that presented to our hospital until mid of June 2021 and showed unusual serious adverse cardiovascular events of infarct-like myocarditis (in the absence of CAD), possibly linked to preceding COVID-19 vaccination. CMR … Continue reading Occurrence of acute infarct-like myocarditis following COVID-19 vaccination: just an accidental co-incidence or rather vaccination-associated autoimmune myocarditis?
Saudi Arabia, Miqdad et al, 18 October 2021, Cureus Summary This is an 18-year-old male with no significant past medical history, presented to the emergency department complaining of central crushing chest pain four days following the second dose of the BNT162b2 COVID-19 vaccine. The pain was aggravated by respiration with no radiation or other associated … Continue reading Acute Myocarditis Following the Administration of the Second BNT162b2 COVID-19 Vaccine Dose
Israel, 28 June 2021, Nevet et al, Clinical and Experimental Vaccine Research Summary Three previously healthy men, 20, 29, and 24 years old, presented to the emergency department due to acute fever and chest pain appearing 2 days after receiving the second dose of BNT162b2. No abnormal heart sounds or evidence of heart failure were … Continue reading Acute myocarditis associated with anti-COVID-19 vaccination
U.S, 3 July 2021, Schauer et al, The Journal of Pedriatrics Summary We describe 13 patients aged 12-17 years who presented with chest pain within 1 week after their second dose of the Pfizer vaccine and were found to have elevated serum troponin levels and evidence of myopericarditis. All patients underwent CMR within 1 week … Continue reading Myopericarditis After the Pfizer Messenger Ribonucleic Acid Coronavirus Disease Vaccine in Adolescents
U.S, 18 November 2021, Circulation Summary We examined pericarditis cases from December 15, 2020, to April 15, 2021 seen within Intermountain Healthcare, an integrated healthcare system. Pericarditis was defined by at least two of the following criteria: chest pain, EKG changes, pericardial effusion, and pericardial rub; excluded cases secondary to non-infectious causes (e.g., AF ablation). … Continue reading A Small but Significant Increased Incidence of Acute Pericarditis Identified After Vaccination for SARS-CoV-2
Israel, 31 May 2021, Alon Nevet, Clinical and Experimental Vaccine Research Summary We describe a series of three young male patients, who developed acute myocarditis 2 days after receiving the second dose of the BNT162b2 vaccine. Three previously healthy men, 20, 29, and 24 years old, presented to the emergency department due to acute fever … Continue reading Acute myocarditis associated with anti-COVID-19 vaccination
Greece, 5 October 2021, Lazaros et al, Vaccine Summary We report nine events of acute pericarditis (AP) in eight patients following COVID-19 vaccination with BNT162b2 (6/9), AZD1222 (2/9) and mRNA-1273. Five events occurred after the first vaccine dose and four after the second. The mean age in this cohort was 65.8 ± 10.2 years and … Continue reading A case series of acute pericarditis following COVID-19 vaccination in the context of recent reports from Europe and the United States
U.S, 14 July 2021, Das et al, The Journal of Pedriatrics Summary A cross-sectional study of 25 children, aged 12-18 years, diagnosed with probable myopericarditis after COVID-19 mRNA vaccination as per the Centers for Disease Control and Prevention criteria for myopericarditis at 8 US centers between May 10, 2021, and June 20, 2021. Most (88%) … Continue reading Myopericarditis after messenger RNA Coronavirus Disease 2019 Vaccination in Adolescents 12 to 18 Years of Age
Canada, 8 July 2021, Williams et al, CJC Open Summary A case report of acute perimyocarditis in a young (34 year old), healthy man after vaccination with the mRNA-1273 (SARS-CoV-2; Moderna) vaccine. He presented with chest pain and decompensated heart failure 3 days after administration of his second dose. On physical exam, he was febrile … Continue reading Acute Myocarditis Following mRNA-1273 SARS-CoV-2 Vaccination
U.S, 18 July 2021, Das et al, Children Summary A cross-sectional study of 29 published cases of acute myopericarditis following COVID-19 mRNA vaccination. The most common presentation was chest pain within 1–5 days after the second dose of mRNA COVID-19 vaccination. All patients had an elevated troponin. Cardiac magnetic resonance imaging revealed late gadolinium enhancement … Continue reading Myocarditis and Pericarditis Following mRNA COVID-19 Vaccination: What Do We Know So Far?
U.S, September 2021, Shaw et al, JACC: Cardiovascular Imaging Summary We present cardiac magnetic resonance (CMR) imaging findings in 4 cases of acute myocarditis that were temporally related to the receipt of COVID-19 vaccine. Cardiac Magnetic Resonance Imaging Demonstrating Acute Myocarditis in a 24-Year-Old ManA 24-year-old man with no previous cardiac history developed chest pain … Continue reading Possible Association Between COVID-19 Vaccine and Myocarditis: Clinical and CMR Findings
Qatar, 14 June 2021, Habib et al, ID Cases Summary A 37-year-old Filipino man, ex-smoker, drinking alcohol occasionally, was on regular bisoprolol for hypertension, with no history of cardiac disease, presented to the emergency department on 23 April 2021 with a new onset of severe chest pain starting three days after receiving the second dose … Continue reading Acute myocarditis following administration of BNT162b2 vaccine
Canada, 8 June 2021, D'Angelo et al, Canadian Journal of Cardiology Summary A 30-year-old man presented at the emergency department complaining dyspnea, constrictive retrosternal pain, nausea, and profuse sweating. Of note, the patient had suffered from fever (38.8°C) and arthralgia 72 hours earlier when he received his second dose of SARS-CoV-2 vaccine (mRNA BNT162b2), which … Continue reading Myocarditis After SARS-CoV-2 Vaccination: A Vaccine-Induced Reaction?
U.S, 17 June 2021, Mansour et al, Clinical Imaging Summary Herein, we report two cases of myocarditis occurring after the second dose of the mRNA COVID-19 vaccine. Case 1 A previously healthy 25-year-old man presents to the hospital after receiving the second dose of the mRNA-1273 SARS-CoV-2 immunization (Moderna). On the first day after the … Continue reading Acute myocarditis after a second dose of the mRNA COVID-19 vaccine: a report of two cases
U.S, September 2021, Dickey et al, JACC: Cardiovascular Imaging Summary Six previously healthy men (17-37 years of age) with no infectious prodrome developed severe chest pain and elevated troponin I within 2 days-4 days of their second vaccination (Figure 1). Five patients had ST-segment elevation on presentation, with 4 demonstrating no coronary artery obstruction. All … Continue reading A Series of Patients With Myocarditis Following SARS-CoV-2 Vaccination With mRNA-1279 and BNT162b2
U.S 9 August 2021, Sulemankhil et al, Cardiovascular Revascularization Medicine Summary Out of 38 articles, 23 case reports and case series were selected for further analysis. These articles included 81 patients with 77 males who were primarily under the age of 30. Onset of myocarditis was noted in 71 individuals following their second mRNA COVID-19 vaccine; nine … Continue reading Temporal association between the COVID-19 Ad26.COV2.S vaccine and acute myocarditis: A case report and literature review
Israel, 6 October 2021, Witberg et al., New England Journal of Medicine Summary We searched the database of Clalit Health Services, the largest health care organization (HCO) in Israel, for diagnoses of myocarditis in patients who had received at least one dose of the BNT162b2 mRNA vaccine (Pfizer–BioNTech). The diagnosis of myocarditis was adjudicated by … Continue reading Myocarditis after Covid-19 Vaccination in a Large Health Care Organization
Israel, 6 October 2021, Mevorach et al, New England Journal of Medicine Summary We retrospectively reviewed data obtained from December 20, 2020, to May 31, 2021, regarding all cases of myocarditis and categorized the information using the Brighton Collaboration definition. We analyzed the occurrence of myocarditis by computing the risk difference for the comparison of … Continue reading Myocarditis after BNT162b2 mRNA Vaccine against Covid-19 in Israel
U.S, 10 August 2021, Dionne et al, JAMA Cardiology Summary This study was a case series of children younger than 19 years hospitalized with myocarditis within 30 days of BNT162b2 messenger RNA COVID-19 vaccine. The setting was a single-center pediatric referral facility, and admissions occurred between May 1 and July 15, 2021. Fifteen patients (14 male … Continue reading Association of Myocarditis With BNT162b2 Messenger RNA COVID-19 Vaccine in a Case Series of Children
Summary Thrombo-embolic (blood clotting) events with concurrent low platelets Up to 17 November 2021, the MHRA had received Yellow Card reports of 426 cases of major thromboembolic events (blood clots) with concurrent thrombocytopenia (low platelet counts) in the UK following vaccination with COVID-19 Vaccine AstraZeneca. Forty-seven of the 426 reports have been reported after a second dose. … Continue reading Coronavirus vaccine – weekly summary of Yellow Card reporting (Updated 26 November 2021)